Tuesday, April 27, 2010

Who Pillfered My Body?

I want my body back.

The one I lived in the first 35 years of my life, not the past ahem-teen years. The one that was stick thin no matter what I ate. The one that didn't have a variety of pills to take. And the one that didn't hurt.

Because that body has betrayed me.

You know those Bible verses that talk about the church being like a body? Such as this one? Just as each of us has one body with many members, and these members do not all have the same function, so in Christ we who are many form one body, and each member belongs to all the others. (Romans 12:4) Well, I wish my body would pay attention to Colossians 3:15: . . .since as members of one body you were called to peace!

It's enough to give me a migraine.

Which I had today. And yesterday. And 6 other days in the last 12 days or so. My doctor changed the preventative medicine I take at bedtime around the first of the year because the one that I was on can accelerate osteoporosis. Not that I've ever experienced anything like that. And the first couple of months were blissfully almost headache-free. Then it all went downhill. (Yes, I have an appointment with the doctor this week.)

Of course, the rest of my body isn't helping. The GI doctor that I saw for a follow-up visit last week told me I needed to lose some weight. (As Gomer Pyle frequently said, "Surprise, surprise, surprise.") One of the side effects of that new anti-migraine medication? Weight gain. So I'll exercise. . .oops, exercise triggers my migraines. Well then, I'll just decrease my calorie intake. . .oh yeah, skimpy, delayed, or skipped meals trigger my migraines.

Oh, and the GI doctor also gave me a better medicine for my reflux. Which has to be taken on an empty stomach an hour before breakfast. (See above paragraph about the effect of delayed meals!)

I'm also about to start an osteoporosis pill, which fortunately is only once a month since it also has to be taken on an empty stomach (which also means no other pills) after which my body must remain in its full upright and locked position for 45 minutes. The days I have to take the bone pill and the reflux pill, I'll be lucky to get breakfast before lunch!

Getting old can be a real pill!



(BTW, this is intended as a tongue-in-cheek humorous post. No comments, please, from advertisers or spammers dispensing medical opinions/advice.)


Photobucket

View blog reactions

10 comments:

sara said...

LOL! only because I woke up this very morning with so many aches and pains i just wanted to go back to bed!!!

And when you talked about pills, I immediately thought of a sweet old lady that came into the pharmacy yesterday carrying her Easter basket full of pill bottles!!! she sat with the pharmacist for 30 minutes while he told her what each one was for and wrote on each one, took out the ones she no longer needed and then she ordered more!!

something to look forward to! :{

praying for your headaches and a solution!!

Pamela said...

Oh, Linda, I feel for you. My son got very sick and now suffers from uncontrolled epilepsy, neuropothy, and Sjogren's Syndrome (an autoimmune disease.) Trying to keep his medicine schedule straight so that they don't react with each other and the side effects they cause...well, it is a chore. Thank the Lord that he has slowly been able to come off some of his medications over the 2 1/2 years since this started. There is hope!

pscole3467 at gmail dot com

Barbara H. said...

Love the pun in the title. :-)

I know what you mean -- I have different things to take on either an empty or full stomach.

My middle son (age 22) just started having frequent migraines. He had never had them before.

skoots1mom said...

I want my body back: ditto!
didn't hurt: oh, to be there again

I had a migraine day before yesterday...ugh.
Prayers for your upcoming appt.
"Surprise, surprise, surprise": MY hrt is doing that, too.

"an hour before breakfast"...geez, I can't even remember to take my cholest-off 30 mins b4 I eat...how do u keep up with this, set your cellphone alarm?
"Getting old": is A LOT OF PILLS, 4 SURE.

Cindy (Letters From Midlife) said...

I also want my body back. I feel like a very old woman when I first get out of bed in the morning. I start out slow then gain momentum and fortunately, the bathroom isn't too far away! lol! I don't know what I'd do if I actually had to run.

I hope the changes in medication work for you. I didn't realize you suffered from migraines.

Kelly @ Love Well said...

I think you used every pill pun in the world in this post.

One of the good things about pregnancy is -- you know you'll get something of your old self back, eventually.

Getting old doesn't hold the same short-term promises. (Although a new body in a new heaven sounds pretty awesome.)

quilly said...

Acid reflux, sleep apnea and arthritis -- my body has embraced these new friends with zeal. My mind is much more reticent about accepting the newcomers. It has posted an eviction sign, but so far it's had no effect.

Cathy said...

Ain't it fun getting old...not. Better than the alternative I guess, which is death! lol

Lisa Laree said...

Me too! I don't even care if it's not as skinny as it was back then...if I didn't have the back problems I could exercise and *get* it thinner.

I've developed a system of flipped medicine bottles so I know which ones I've taken and which ones I've haven't...

kanishk said...

Love the pun in the title.
post free classifieds